Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Imbedding of any vector field in a scalar semilinear parabolic equation

Author: P. Poláčik
Journal: Proc. Amer. Math. Soc. 115 (1992), 1001-1008
MSC: Primary 35K60
MathSciNet review: 1089411
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The scalar semilinear parabolic equation

$\displaystyle {u_t} = \Delta u + f(x,u,\nabla u),\quad x \in \Omega ,\quad t > 0,$

on a smooth bounded convex domain $ \Omega \subset {\mathbb{R}^N}$ under Neumann boundary condition (2)

$\displaystyle \quad \frac{{\partial u}}{{\partial [unk]}} = 0\quad {\text{on }}\partial \Omega $

is considered.

For any prescribed vector field $ H$ on $ {\mathbb{R}^N}$, a function $ f$ is found such that the flow of (1), (2) has an invariant $ N$-dimensional subspace and the vector field generating the flow of (1), (2) on this invariant subspace coincides, in appropriate coordinates, with $ H$.

References [Enhancements On Off] (What's this?)

  • [Am] H. Amann, Existence and regularity for semilinear parabolic evolution equations, Scuola Norm. Sup. Pisa Cl. Sci. (4) 11 (1984), 593-696. MR 808425 (87h:34088)
  • [An] S. B. Angenent, The Morse-Smale property for a semilinear parabolic equation, J. Differential Equations 62 (1986), 427-442. MR 837763 (87e:58115)
  • [F-M] B. Fiedler and J. Mallet-Paret, A Poincaré-Bèndixson theorem for scalar reaction diffusion equations, Arch. Rational Mech. Anal. 107 (1989), 325-345. MR 1004714 (90j:35116)
  • [F-P] B. Fielder and P. Poláčik, Complicated dynamics of scalar reaction diffusion equations with a nonlocal term, Proc. Roy. Soc. Edinburgh 115A (1990), 167-192. MR 1059652 (91g:45008)
  • [G-T] D. Gilbarg and Trudinger, Elliptic partial differential equations of second order, Springer-Verlag, Berlin, 1977. MR 0473443 (57:13109)
  • [G-H] J. Guckenheimer and P. Holmes, Nonlinear oscillations, dynamical systems, and bifurcations of vector fields, Springer-Verlag, New York, 1983. MR 709768 (85f:58002)
  • [He1] D. Henry, Geometric theory of semilinear parabolic equations, Lecture Notes in Math., vol. 840, Springer-Verlag, New York, 1981. MR 610244 (83j:35084)
  • [He2] -, Perturbation of the boundary value problems for partial differential equations, Seminaire Brasileiro de Analise, Trabalhos Apresentados Nr. 22, 1985.
  • [He3] -, Some infinite-dimensional Morse-Smale systems defined by semilinear parabolic equations, J. Differential Equations 59 (1985), 165-205. MR 804887 (86m:58080)
  • [Hi] M. W. Hirsch, Differential topology, Springer-Verlag, New York, 1986. MR 1336822 (96c:57001)
  • [Ma] H. Matano, Convergence of solutions of one-dimensional semilinear parabolic equations, J. Fac. Sci. Univ. Tokyo 30 (1984), 221-227. MR 501842 (80a:35016)
  • [Po1] P. Poláčik, Convergence in smooth strongly monotone flows defined by semilinear parabolic equations, J. Differential Equations 79 (1989), 89-110. MR 997611 (90f:58025)
  • [Po2] -, Complicated dynamics in scalar semilinear parabolic equations in higher space dimension, J. Differential Equations 89 (1991), 244-271. MR 1091478 (92c:35063)
  • [Si] L. P. Šilnikov, A contribution to the problem of the structure of an extended neighborhood of a structurally stable equilibrium of the saddle-focus type, Math. USSR-Sb. 10 (1970), 91-102.
  • [Ze] T. J. Zelenyak, Stabilization of solutions of boundary value problems for a second order parabolic equation with one space variable, Differential Equations 4 (1968), 17-22 (translated from Differentsial'nye Uravneniya). MR 0223758 (36:6806)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35K60

Retrieve articles in all journals with MSC: 35K60

Additional Information

Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society